Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Heart is beating faster even when laying down. Why is it?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2555 Questions
Question
Hello. My name is XXXXXXX I am 32 years old. My heart has been beating alot faster in the past few months even when im laying down. Why is that?
Posted Mon, 4 Nov 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Robert Galamaga 22 minutes later
Brief Answer:
Heart rate

Detailed Answer:
Hi,

There are a few potential explanations to this phenomenon.

I would suggest that you visit with your doctor to review this and rule out a possible underlying thyroid disorder, anemia, electrolyte abnormality or possibly an abnormal heart rhythm.

Also, if you drink caffeinated beverages I would suggest that you decrease or eliminate these for the time being until you are able to see your doctor.

Thanks again for the query,

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: Heart is beating faster even when laying down. Why is it? 5 minutes later
I was diagnosed with anxiety a year ago, I also smoke and drink on weekends and am about 40 lbs over weight. Could any of these factors have anything to do with it? I also had a e.k.g. done last year and they found nothing wrong.
 
 
Answered by Dr. Robert Galamaga 10 minutes later
Brief Answer:
Followup

Detailed Answer:
The nicotine in cigarrettes as well as alcohol consumption can definitely affect the heart rate.

Try to temper the consumption of these in the near future and this may be helpful

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: Heart is beating faster even when laying down. Why is it? 2 minutes later
can this cause me to have a stroke or a heart attack?
 
 
Answered by Dr. Robert Galamaga 7 minutes later
Brief Answer:
Followup

Detailed Answer:
Stroke or heart attack are highly unlikely in your case.

Nonetheless - a followup with a symptoms.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor